Alert archive / Kansas / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Wichita, KS

December 12, 200822 counties in Kansas

NWS Wichita, KS issued this red flag warning at Dec 12, 2008, 8:02 PM CST for 22 counties in Kansas. It took effect at Dec 13, 2008, 3:53 AM CST. It was in force for 14 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 12, 2008, 8:02 PM CST (02:02 UTC)
In effect from
Dec 13, 2008, 3:53 AM CST
Expired
Dec 13, 2008, 5:53 PM CST
In force
14 hr
Issued by
NWS Wichita, KS
All 22 counties

Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 1:00 PM CSTNON-TSTM WND DMG3 W Moran, KSVAN WAS ROLLED OVER CAUSED BY HIGH WINDS.
Dec 13, 1:15 PM CSTNON-TSTM WND DMGParsons, KSPOWER OUTAGES DUE TO LINES DOWNED WITH SNAPPED POWER POLES.
Dec 13, 1:45 PM CSTNON-TSTM WND DMGStark, KSPOWER LINES DOWNED BY HIGH WINDS.
Dec 13, 1:50 PM CSTNON-TSTM WND DMG2 Ese La Harpe, KSPOWER POLE WAS SNAPPED.
Dec 13, 2:04 PM CSTNON-TSTM WND DMGIndependence, KSSEVERAL POWER LINES HAVE BEEN BLOWN DOWN IN INDEPENDENCE AND CHERRYVALE.
Dec 13, 2:07 PM CSTNON-TSTM WND DMGAltoona, KSPOWERLINE WAS BLOWN DOWN.
Dec 13, 2:10 PM CSTNON-TSTM WND DMG9 Nnw Sedan, KSLAW ENFORCEMENT REPORTED A LARGE WIND DRIVEN GRASS FIRE. AT LEAST 8 FIRE DEPARTMENTS ARE FIGHTING THE FIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KICT 130202
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CST FRI DEC 12 2008

...EXTREME GRASSLAND FIRE DANGER EXPECTED SATURDAY AFTERNOON...

KSZ051>053-067>070-082-083-091>094-098-131015-
/O.NEW.KICT.FW.W.0007.081213T1800Z-081214T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
802 PM CST FRI DEC 12 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY. 

THE COMBINATION OF VERY STRONG SOUTHERLY WINDS...FULLY CURED
GRASSES AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE
DANGER SATURDAY AFTERNOON. THIS MEANS THAT IF PRAIRIE GRASSES
IGNITE...THE FIRE WILL SPREAD VERY RAPIDLY AND BE NEARLY
IMPOSSIBLE TO CONTAIN. PLEASE AVOID ALL OUTDOOR BURNING ON
SATURDAY

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KLEINSASSER
3 follow-up statements
000 
WWUS83 KICT 130953
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CST SAT DEC 13 2008

...EXTREME GRASSLAND FIRE DANGER EXPECTED SATURDAY AFTERNOON...

KSZ049-050-071-072-140000-
/O.EXB.KICT.FW.W.0007.081213T1600Z-081214T0000Z/
SALINE-RICE-WOODSON-ALLEN-
353 AM CST SAT DEC 13 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

THE COMBINATION OF VERY STRONG SOUTH WINDS...FULLY CURED GRASSES
AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER
TODAY. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL
SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE
AVOID ALL OUTDOOR BURNING ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CONDITIONS ARE
FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ051>053-067>070-082-083-091>094-098-140000-
/O.EXT.KICT.FW.W.0007.081213T1600Z-081214T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
353 AM CST SAT DEC 13 2008

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

THE COMBINATION OF VERY STRONG SOUTH WINDS...FULLY CURED GRASSES
AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER
TODAY. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL
SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE
AVOID ALL OUTDOOR BURNING ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CONDITIONS ARE
FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

HOWERTON
000 
WWUS83 KICT 131824
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1224 PM CST SAT DEC 13 2008

...EXTREME GRASSLAND FIRE DANGER EXPECTED THIS AFTERNOON...

KSZ095-096-099-100-140000-
/O.EXA.KICT.FW.W.0007.000000T0000Z-081214T0000Z/
WILSON-NEOSHO-MONTGOMERY-LABETTE-
1224 PM CST SAT DEC 13 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE COMBINATION OF VERY STRONG SOUTH WINDS...FULLY CURED GRASSES
AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER
TODAY. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL
SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE
AVOID ALL OUTDOOR BURNING ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CONDITIONS ARE
FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ049>053-067>072-082-083-091>094-098-140000-
/O.CON.KICT.FW.W.0007.000000T0000Z-081214T0000Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
CHAUTAUQUA-
1224 PM CST SAT DEC 13 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

THE COMBINATION OF VERY STRONG SOUTH WINDS...FULLY CURED GRASSES
AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER
TODAY. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL
SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE
AVOID ALL OUTDOOR BURNING ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CONDITIONS ARE
FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KED
000 
WWUS83 KICT 132353
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CST SAT DEC 13 2008


KSZ049>053-067>072-082-083-091>096-098>100-140100-
/O.CAN.KICT.FW.W.0007.000000T0000Z-081214T0000Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
553 PM CST SAT DEC 13 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING. 

SOUTHERLY WIND SPEEDS HAVE DECREASED TONIGHT AND RELATIVE
HUMIDITIES HAVE INCREASED AND THUS A RED FLAG WARNING IS NO LONGER
NEEDED.

$$


BILLINGS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Dec 12, 6:34 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Dec 12, 6:34 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CST FRI DEC 12 2008

.UPDATE...
MADE SOME VERY MINOR TWEAKS TO A FEW ELEMENTS IN THE OVERNIGHT
FORECAST. EXPECTING MID AND HIGH LEVEL SATURATION AFTER MIDNIGHT
AS A SHORTWAVE APPROACHES FROM THE WEST...BUT LOW-LEVELS WILL
REMAIN TOO DRY FOR PRECIPITATION TO REACH THE GROUND.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 535 PM CST FRI DEC 12 2008/

AVIATION...00Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU
PRIMARY AVIATION CONCERN OVER THE NEXT 24 HOUR FORECAST PERIOD
WILL BE THE VERY STRONG SOUTHERLY WINDS...AS LOW PRESSURE
STRENGTHENS ACROSS THE WESTERN STATES. LOW-LEVEL JET WILL GET
CRANKING UP TO 50-60 KTS FOR ALL SITES JUST BEFORE OR AROUND
MIDNIGHT...SO LLWS IN TAFS CURRENTLY LOOKS ON TARGET. FOR
SATURDAY...STRONG SOUTHERLY WINDS CURRENTLY IN TAFS MAY NOT BE
STRONG ENOUGH...ESPECIALLY FOR HUT...SLN...ICT AND CNU TERMINALS.
WINDS COULD PERIODICALLY GUST AS HIGH AS 40-45 KTS...ESPECIALLY FOR
ICT AND CNU TERMINALS. ADDITIONALLY...LOW-LEVEL MOISTURE SURGING
NORTH SHOULD RESULT IN CIGS AROUND 3000 FT AGL FOR CNU BY MID TO
LATE AFTERNOON SATURDAY.

KLEINSASSER

PREV DISCUSSION... /ISSUED 304 PM CST FRI DEC 12 2008/

DISCUSSION...

MAIN FORECAST CONCERNS WILL BE STRONG WINDS TOMORROW AND STRONG COLD
FRONT PASSAGE SUN-SUN AFTERNOON.

SYNOPSIS:
STRONG UPPER WAVE IS CURRENTLY DIGGING OVER THE PACIFIC NORTHWEST
WITH AN ADDITIONAL PIECE OF ENERGY SLIDING EAST OVER SOUTHERN CA. AT
THE SURFACE LEE TROUGHING HAS INTENSIFIED AS HIGH PRESSURE SETTLES
OVER THE ARKLATEX REGION.

TONIGHT-SAT NIGHT:
STRONG SHORTWAVE WILL CONTINUE TO DIG OVER THE NORTHWEST CONUS
OVERNIGHT ALLOWING THE UPPER PATTERN TO FURTHER FLATTEN OUT. THIS
WILL RESULT IN INCREASED SOUTHERLY FLOW AND WARMER TEMPS THROUGH THE
OVERNIGHT HOURS.

CONFIDENCE IS VERY HIGH THAT MOST OF THE AREA WILL REACH WIND
ADVISORY CRITERIA ON SAT BASED JUST ON TIGHT PRESSURE GRADIENT. TO ADD FUEL
TO THE FIRE FORECAST SOUNDINGS INDICATE MIXING TO AROUND 850MB WHICH
WILL RESULT IN THE MIXING DOWN OF 55-60KTS WINDS. THEREFORE FEEL
WERE LOOKING AT A HIGH END ADVISORY EVENT WITH SOME SPOTS POSSIBLY
PUSHING LOW END WARNING CRITERIA. THESE WINDS WILL ALSO CAUSE SOME
FIRE DANGER ISSUES WITH THE GRASSLAND FIRE DANGER INDEX IN THE VERY
HIGH CATEGORY. IF DEWPOINTS MIX OUT MORE THAN EXPECTED WE COULD EVEN
SEE SOME PORTIONS OF SOUTH CENTRAL KS REACH THE LOW END EXTREME
CATEGORY. ALL INDICATIONS ARE THAT THESE STRONG WINDS WILL EXTEND
AFTER DARK AND THUS RAN THE ADVISORY THROUGH 03Z SUN AND WOULD NOT
BE SURPRISED IF THIS WILL NEED TO BE EXTENDED OUT EVEN FURTHER.

SUN-MON:
CONFIDENCE IS STILL HIGH THAT AN ARCTIC FRONT WILL SLAM THROUGH THE
AREA SUN-SUN AFTERNOON. IT LOOKS LIKE MOST OF THE MODELS HAVE COME
AROUND TO THE FASTER SOLUTION WITH THE FRONT NEAR ICT AROUND 18Z SUN
AND THROUGH SE KS BY LATE SUN AFTERNOON. KEPT THE NON-DIURNAL TEMP
TREND IN PLACE FOR SUN WITH CENTRAL AND MOST OF SC KS EXPERIENCING
A MORNING HIGH ON SUN. AT THIS TIME NOT TOO IMPRESSED WITH PRECIP
CHANCES AS THE FRONT PASSES THROUGH SUN INTO SUN NIGHT. FEEL THERE
WILL BE SOME SATURATION AROUND THE 850MB LAYER AS THE COLD AIR
SURGES IN...HOWEVER THE LOW LAYERS REMAIN FAIRLY DRY. THEREFORE AS
THE FRONT PASSES THROUGH ON SUN AM NOT EXPECTING ANY MORE THAN JUST
A FEW SPRINKLES/FLURRIES. WILL LEAVE PRECIP CHANCES IN FOR SUN NIGHT
AS BOTH NAM AND GFS ARE SWINGING THROUGH SOME UPPER ENERGY BEHIND
THE FRONT. WHILE WERE CONFIDENT WE ARE NOT LOOKING AT ANY TYPE OF
SIGNIFICANT SNOW OR ICE EVENT...WITH SW FLOW ALOFT OVER DOME OF VERY
COLD AIRMASS...WOULD NOT BE SURPRISED TO SEE A NUISANCE EVENT FOR
THE SUN NIGHT-MON MORNING TIME FRAME.

TUE-FRI:
THE HIGHEST CONFIDENCE THROUGH THESE PERIODS WILL BE FOR VERY COLD
TEMPS REMAINING IN PLACE FOR TUE. BEYOND THIS CONFIDENCE REALLY
FALLS OFF AS THERE REMAINS PLENTY OF DISAGREEMENT BETWEEN THE MEDIUM
RANGE MODELS. AT 12Z TUE THE GFS IS MORE AGGRESSIVE WITH BRINGING SOME
SHORTWAVE ENERGY INTO THE SOUTHERN HIGH PLAINS RESULTING IN SOME
PRECIP. WE HAVE HAD PRECIP IN FOR TUE FOR THE LAST COUPLE OF DAYS
AND WILL LEAVE THIS IN. ITS HARD TO BELIEVE THAT WITH SW FLOW ALOFT
REMAINING IN PLACE THROUGH THIS TIME FRAME WE WOULD STAY DRY.
HOWEVER CONFIDENCE IS TOO LOW AT THIS POINT TO START INSERTING POPS
WHEN THEY WOULD LIKELY BE READJUSTED OR TAKEN OUT WITH LATER
FORECASTS. SO PAST THE TUE TIME FRAME WILL LEAVE DRY FOR NOW.

LAWSON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SURFACE RIDGE AXIS WILL CONTINUE TO MOVE EAST TOWARDS THE EAST
COAST DURING THIS TAF ISSUANCE. AS A RESULT...WE WILL CONTINUE TO
SEE THE WIND SPEEDS INCREASE ACROSS THE AREA ACROSS THE ENTIRE
TAF THROUGH 18Z TOMORROW. THIS IS IN RESPONSE TO A SURFACE LOW
PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN ROCKIES. WE WENT
AHEAD AND INTRODUCED LOW LEVEL WIND SHEAR INTO ALL OF THE TAF
SITES AFTER 03Z WITH SPEEDS IN THE 1KM LAYER APPROACHING 50 TO
60 KTS. A VERY WINDY DAY IS IN STORE ON SATURDAY WITH SUSTAINED
SPEEDS GETTING CLOSE TO 25KTS BY 18Z.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    37  60  50  55 /  10   0  10  10
HUTCHINSON      36  61  45  45 /  10   0  10  10
NEWTON          36  59  48  52 /  10   0  10  10
ELDORADO        36  59  50  56 /  10  10  10  10
WINFIELD-KWLD   37  60  51  58 /  10   0  10  10
RUSSELL         34  60  33  34 /  10   0  10  20
GREAT BEND      36  61  38  39 /  10   0  10  20
SALINA          35  58  39  39 /  10   0  10  10
MCPHERSON       36  59  43  43 /  10   0  10  10
COFFEYVILLE     36  58  53  61 /  10  10  10  20
CHANUTE         34  57  51  60 /  10  10  10  20
IOLA            34  57  51  60 /  10  10  10  20
PARSONS-KPPF    36  58  52  60 /  10  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR KSZ047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Dec 12, 3:51 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CST FRI DEC 12 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
351 PM CST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY STRONG SOUTH WINDS ARE EXPECTED TO OVERSPREAD THE AREA SATURDAY
MORNING AND LAST INTO SATURDAY NIGHT. PLEASE SEE LATEST WIND
ADVISORY FOR ADDITIONAL DETAILS.

THE STRONG SOUTH WINDS WILL RESULT IN VERY HIGH FIRE DANGER AREA
WIDE ON SATURDAY. IF THE AIRMASS ON SATURDAY COMES IN DRIER THAN
EXPECTED...IT IS POSSIBLE THAT EXTREME FIRE DANGER WILL BE ATTAINED
OVER PORTIONS OF SOUTH CENTRAL KANSAS ON SATURDAY AFTERNOON.

WIND CHILLS BETWEEN 0 AND 5 BELOW ZERO ARE EXPECTED OVER CENTRAL AND
PORTIONS OF SOUTH CENTRAL KANSAS FOR BOTH SUNDAY NIGHT AND MONDAY
NIGHT.

LIGHT WINTRY PRECIPITATION WILL BEGIN TO OVERSPREAD THE AREA
SUNDAY EVENING...AND PERSIST INTO MONDAY IN EXTREME SOUTHEAST
KANSAS. A SECOND ROUND IS POSSIBLE MONDAY NIGHT INTO TUESDAY.
GIVEN THE VARIETY OF HAZARDS AND THE POTENTIAL FOR SIGNIFICANT
CHANGES TO THE FORECAST...PLEASE CHECK LATER OUTLOOKS AND
FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON/LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 12:15 PM CSTHigh Wind WarningICTAllen, Chautauqua, Cowley, Elk, Labette, Montgomery and 2 more6 hr
Dec 13, 4:30 PM CSTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more22 hr

Nearby

Red Flag Warnings in Kansas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.